MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBB-382-50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on august 16, 2023.During the scope cleaning, the end of the cleaning brush broke off inside the endoscope.The detached brush was retrieved by pushing another brush through the scope.The scope cleaning was completed using another of the same device.There was no patient involvement in this event.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.Block h10: investigation results: the returned hedgehog dual-end brush was analyzed.Visual evaluation found that the brush head had detached from the catheter.No material defects, deformation, or damage was noted to the catheter at the area where the brush detached.No damage or defects were noted to the brush braid.A closer inspection of the wire brush braid of the brush showed residue of glue indicating that the brush head was properly attached to the catheter.A dimensional inspection of the outer diameter of the brush braid confirmed that it was within specification.No other problems were noted.The reported event was confirmed.It is possible that interaction with the scope channel and/or the condition of the scope channel, such as channel occlusion or resistance during brush passage, may have caused the brush head to detach from the catheter body.Based on all available information and analysis of the returned device, the most probable cause is cause traced to component failure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on (b)(6) 2023.During the scope cleaning, the end of the cleaning brush broke off inside the endoscope.The detached brush was retrieved by pushing another brush through the scope.The scope cleaning was completed using another of the same device.There was no patient involvement in this event.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17699788
Report Number3005099803-2023-04736
Device Sequence Number12624044
Product Code MNL
UDI-Device Identifier00816849016900
UDI-Public00816849016900
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBB-382-50
Device Catalogue Number60252
Device Lot Number0000230219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown